MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83787
Medical Device Problem Codes Separation Failure (2547); Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2 age at time of event: 18 years or older.Device evaluated by mfr.: the device was returned for analysis.Visual and microscopic inspection observed that the main coil, the introducer sheath and the delivery sheath were returned.The main coil was bent and stretched at the primary coil section.Moreover, the arm coil was detached.Functional inspection could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection was performed, and the main coil's max zap tip outer diameter (od) and primary coil od passed the specification test.Based on the evidence, the reported allegations of main coil difficult to advance in catheter and failure to separate could not be confirmed; however, the physician used a non-bsc catheter.The use of other diagnostic catheters may result in an inability to deliver, deploy, or recapture the device.
 
Event or Problem Description
Reportable based on device analysis completed on 25nov2024.It was reported that the coil failed to deploy.The target lesion was located in the pelvic hemorrhage.After a successful embolization in the external iliac artery, the procedure continued, and a 10mm x 40cm interlock-35 cube coil was advanced along with non-boston scientific catheter.However, it was difficult to advance in the catheter at about halfway, and it could not be released.The device was replaced with another 10mm x 40cm interlock-35 coil, but the problem still occurred.The procedure was completed with a different device.No complications were reported, and the patient condition following procedure was stable however, returned device analysis revealed the arm coil was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20924932
Report Number2124215-2024-77152
Device Sequence Number12859611
Product Code KRD
UDI-Device Identifier08714729795513
UDI-Public08714729795513
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83787
Device Catalogue Number83787
Device Lot Number0032997542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/25/2024
Initial Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale